Heavy Rain, Adjuntas
- When
- September 4, 4:29 PM AST to 6:45 PM AST
- Where
- Adjuntas County, 4.51 mi NW of Adjuntas to 3.66 mi NW of Adjuntas
- Reported by
- Emergency Manager
- Coordinates
- 18.208, -66.806
Mudslide completely covered road 129 at km 38.
An upper level trough lingered over the area. This feature produced favorable atmospheric conditions for the development of showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
An upper level trough lingered over the area. This feature produced favorable atmospheric conditions for the development of showers and thunderstorms. These showers and thunderstorms produced very heavy rainfall over Adjuntas municipality, where soil were already saturated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 4, 3:28 PM AST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 328 PM AST FRI SEP 4 2015 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL LINGER OVER THE AREA DURING THE WEEKEND. IT IS EXPECTED TO WEAKEN AS IT MOVES WESTWARD OVER THE WESTERN CARIBBEAN. A MID LEVEL RIDGE IS EXPECTED TO BUILD OVER THE REGION...AS IT MOVES FROM THE CENTRAL ATLANTIC INTO EASTERN CARIBBEAN DURING THE UPCOMING DAYS. A WEAK TROPICAL WAVE IS EXPECTED TO REACH THE LOCAL AREA BY LATE TONIGHT INTO EARLY SATURDAY MORNING. ANOTHER TROPICAL WAVE IS EXPECTED TO REACH THE ISLANDS SUNDAY INTO MONDAY. && .DISCUSSION... MOSTLY SUNNY SKIES PREVAILED ACROSS THE LOCAL AREA DURING THE MORNING HOURS. CLOUDINESS AND SHOWERS INCREASED OVER THE LOCAL AREA DURING THE AFTERNOON HOURS. SHOWER ACTIVITY DEVELOPED OVER ST CROIX AND ST JOHN AROUND NOON HOURS. ALSO...AFTERNOON SHOWERS DEVELOPED OVER CAROLINA...CANOVANAS...COAMO...VILLALBA...OROCOVIS AND TRUJILLO ALTO BY EARLY AFTERNOON. THE AFTERNOON CONVECTION MOVED OVER THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO BY EARLY AFTERNOON HOURS. ENHANCE CONVECTION REMAINS POSSIBLE DUE TO THE PROXIMITY OF AN UPPER LEVEL TROUGH...THE AVAILABLE MOISTURE AND LOCAL EFFECTS. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE AT LEAST UNTIL EVENING HOURS. TRANQUIL WEATHER CONDITIONS PRECEDING A WEAK TROPICAL WAVE WHICH IS EXPECTED TO REACH THE LOCAL AREA BY LATE TONIGHT INTO EARLY SATURDAY MORNING. THE TROPICAL WAVE AND THE UPPER LEVEL TROUGH WILL ENHANCE THE INSTABILITY AND THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS MAINLY OVER THE SOUTH AND EASTERN SECTIONS OF PUERTO RICO AND THE US VIRGIN ISLANDS. ANOTHER TROPICAL WAVE IS EXPECTED TO REACH THE LOCAL AREA BY SUNDAY INTO MONDAY...TO INCREASE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. && .AVIATION... VCTS EXPECTED AT ALL PR AND USVI TERMINALS THROUGH 04/22Z. AFT 04/22Z VCSH AT LEEWARD AND USVI TERMINALS AS WELL AS JSJ AS A WEAK TROPICAL WAVE MOVES ACROSS THE EASTERN CARIBBEAN. EASTERLY WINDS AT AROUND 10 KNOTS WITH SEA BREEZE VARIATIONS BUT BECOMING LIGHT AND VARIABLE OVERNIGHT. && .MARINE...LIGHT TO GENTLE WINDS OF LESS THAN 15 KNOTS TONIGHT WITH SEAS OF 4 FEET OR LESS. EXPECT THESE CONDITIONS TO CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THERE ARE NO MARINE PRECAUTIONARY STATEMENTS OR ADVISORIES IN EFFECT AT THIS TIME. HOWEVER...A TROPICAL WAVE IS EXPECTED TO REACH THE LOCAL WATERS BY LATE TONIGHT INTO EARLY SATURDAY MORNING INCREASING THE POTENTIAL FOR SHOWER AND THUNDERSTORM ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 90 78 90 / 30 30 30 40 STT 79 89 79 89 / 40 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 23/27
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1045 AM AST FRI SEP 4 2015 AMZ710>745-PRZ001>013-051445- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1045 AM AST FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF WESTERN AND INTERIOR SECTIONS OF PUERTO RICO. HEAVY RAINFALL COULD LEAD TO URBAN AND SMALL STREAM FLOODING. ALTHOUGH ENVIRONMENTAL CONDITIONS BECAME LESS FAVORABLE FOR HAIL DEVELOPMENT...STILL POSSIBLE IN ISOLATED AREAS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR MAR CHIQUITA BEACH AT MANATI PUERTO RICO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HAIL...HIGH WINDS...FLOODING...WATERSPOUT AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-051445- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1045 AM AST FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
305 PM AST FRI SEP 4 2015
PRZ006-009-041930-
CENTRAL INTERIOR-WESTERN INTERIOR-
305 PM AST FRI SEP 4 2015
...STRONG THUNDERSTORM AFFECTING UTUADO...CIALES AND JAYUYA...
AT 303 PM AST...A STRONG THUNDERSTORM IS AFFECTING ADJUNTAS...CIALES
AND UTUADO. THE STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40
MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO
OCCURRING AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1827 6649 1824 6652 1818 6654 1818 6666
1832 6666 1834 6646
TIME...MOT...LOC 1903Z 180DEG 0KT 1827 6660
23COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 305 PM AST VIERNES 4 DE SEPTIEMBRE DE 2015 PRZ006-009-041930- CENTRAL INTERIOR-OESTE INTERIOR- 305 PM AST VIERNES 4 DE SEPTIEMBRE DE 2015 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE UTUADO...CIALES Y JAYUYA... A LAS 3:03 PM AST...UNA FUERTE TRONADA ESTABA AFECTANDO A ADJUNTAS...CIALES Y UTUADO. ESTA TRONADA SE ENCUENTRA CASI ESTACIONARIA. VIENTOS EN EXCESO DE 40 MPH. LLUVIAS TORRENCIALES OCURRE CON ESTA TORMENTA...Y RESULTARAN EN INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. RELAMPAGOS FRECUENTES DE NUBA A SUELO ESTAN OCURRIENDO CON ESTA TORMENTA. LOS RAYOS PUEDEN CAER A 15 MILLAS DE LA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN VEHICULO O EDIFICIO. 23/RVT
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Mudslide completely covered road 129 at km 38.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2015Every state in 2015This day in weather historyWarnings in Puerto Rico, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602893.